Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viral Load is 0
Oct 23, 2009

Hello - Sorry if this sounds stupid, but I was being tested for lymphoma and I was told it was HIV. I had a cd4 count of 350 and a viral load of 20,000. I started to take Atripla and 6 weeks later, my CD4 is almost 500 and Iam undetectable. Although, undetectable I was told is a Viral load between zero and 50 I was told my Viral load is Zero. Now my concern is, Was I HIV positive or are we missing a cancer cell somewhere or is it possible it was something completely different and is it possible that Atripla actually can cure something else, which would have given me a false positive to begin with?

Response from Dr. Frascino

Hello,

I assume you were being evaluated because of enlarged lymph nodes. Certainly both lymphoma and HIV disease would be in the differential diagnosis. I further assume you tested HIV-antibody positive and this was confirmed by a Western Blot test. Your decreased CD4 count of 350 and elevated HIV plasma viral load of 20,000 are consistent with untreated HIV disease. Your response to Atripla both immunological (CD4 count increase from 350 to 500) and virologically (viral load decreasing from 20,000 to undetectable) are also consistent with HIV disease treated with effective combination antiretroviral therapy. Don't be mislead by your "zero" viral load. This does not mean you are completely free of virus. Rather, it just reflects the lowest level of sensitivity of the testing assay and is only testing for virus in the plasma not all body compartments. There is no indication that your diagnosis is incorrect or that Atripla has "cured" anything. Rather, you are HIV positive and have had a good response to Atripla. You can discuss this further with your HIV physician specialist.

Dr. Bob



Previous
Just wanted to make sure you didnt think I was joking :)
Next
Please help me (BACKSPLASH, TOILET WATER, 2009)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement